Jump to content

Side effects of Prednisone for Radiation Pneumonitis ?


creekgirlsc

Recommended Posts

Hello All.....

I'm having a 2nd bout of radiation pneumonitis & my pul doc put me on prednisone to treat it.

The 1st time I had it I was put on 3 days of 3 pills, 3 days of 2 pills & 3 days of 1 pill.

This time around I'm on 3 days of 6 pills (10 mg), 14 days of 4 pills & then 3 pills per days until further notice. The scrip is for 150 pills.

He also gave me 5 days of factive (for bacterial purposes) & lorazepam (for anxiety/agitation).

I am having a terrible backache & wonder if it's from the prednisone. I didn't have one the last time around.

I do notice that I'm not as tired as I was & don't need the afternoon naps. Also the coughing is a lot less....so happy for that. I was wearing myself out with that.

I was told that I could keep on getting this radiation pneumonitis again & again. Any truth to this? Would appreciate any input from others dealing with this.

Thanks, Connie

Link to comment
Share on other sites

Wow, I didn't know you could keep getting it back either. But, I suppose it's possible.

I had RP too. I was on Prednisone for 6 weeks at the time. This was 12+ years ago. It does take away the fatigue and it does stop the cough. I did cough and I did have SOB very bad with it. Walking was very hard because of the sob.

I did have some back issues, but I think it's because I put on extra pounds when I was on the prednisone. I went from 140 to 174 within 6 weeks time. :shock: I didn't have the back problems until the last week of being on it though. So, that all kind of points to the weight gain.

As for who to ask about RP coming back all the time, I would say ask Dr. West www.onctalk.com Mine never came back.

Link to comment
Share on other sites

Connie -

I am unfamiliar with radiation pneumonitis but have had bouts of regular pneumonia my entire life. One way I knew it was pneumonia was that I would hurt so bad in my back. Doc always told me that was muscle pulls from coughing so hard.

Hope that you begin to feel better quickly!!

Hugs - Patti B.

Link to comment
Share on other sites

Connie,

I just came off of predisone for radiation pneumonitis in January.

I hope that you have a better experience with it than I did.

Initially everything went fine, then about 6 weeks in I developed shingles due to a weakened immune system. Thankfully we caught it in time to keep from developing the rash that normally comes with it, but the nerve pain is still there.

I also gained weight, broke out like a teenager, had mood swings and was more tired than normal.

But the good news is I got rid of the pneumonitis.

I was led to believe from my doctor that the pneumonitis is not something that you have to worry about coming back in the future, but you have to make sure it is completely gone or it could flare back up. I was on the prednisone for 7 months.

Link to comment
Share on other sites

I was on prednisone for approximately 6 months due to radiation pneumonitis. It worked and I gained alot of weight. I was told to eat my share of protein as steroids can take your muscles away.

I have not had a recurrance of RP.

God Bless!!

jamie

Link to comment
Share on other sites

Thanks to all of you for the info on the prednisone side effects.

I think that maybe the 1st time I was treated that it wasn't for a long enough time & it was a flare up (or at least that's what I'm hoping). Sure wouldn't want to keep on having this again & again.

I am keeping this back ache but now taking darvocet & it does relieve it. What I really would like to be able to do is just sleep it away but that's not gonna' happen.

I've done some reading up on the side effects & am now waiting to see if I bulk up like Hulk Hogan....lol. Also waiting to see if I get that "moon face" that it also another side effect.

Thanks again, Connie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...